zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Compact finite difference method for the fractional diffusion equation. (English) Zbl 1179.65107

The author apply for solving the one-dimensional fractional diffusion equation

u t= 0 D t 1-γ [K γ 2 u x 2 ]+f(x,t),x(L 0 ,L 1 ),t(0,T)

a special finite difference method using the Grunwald discretization process for the fractional derivative. The approximate scheme has an error of fourth order for the spatial variable and of first order for the time variable. The stability of this scheme is proved using Fourier series to expand the error of the approximate system.

65M06Finite difference methods (IVP of PDE)
65M12Stability and convergence of numerical methods (IVP of PDE)
35R11Fractional partial differential equations
35K05Heat equation
65M15Error bounds (IVP of PDE)
[1]Metzler, R.; Klafter, J.: The random walk’s guide to anomalous diffusion: a fractional dynamics approach, Phys. rep. 339, 1-77 (2000) · Zbl 0984.82032 · doi:10.1016/S0370-1573(00)00070-3
[2]Podlubny, I.: Fractional differential equations, (1999)
[3]Lynch, V. E.; Carreras, B. A.; Del-Castillo-Negrete, D.; Ferreira-Mejias, K. M.; Hicks, H. R.: Numerical methods for the solution of partial differential equations of fractional order, J. comput. Phys. 192, 406-421 (2003) · Zbl 1047.76075 · doi:10.1016/j.jcp.2003.07.008
[4]Meerschaert, M.; Tadjeran, C.: Finite difference approximations for fractional advection – dispersion flow equations, J. comput. Appl. math. 172, 65-77 (2004) · Zbl 1126.76346 · doi:10.1016/j.cam.2004.01.033
[5]Langlands, T. A. M.; Henry, B. I.: The accuracy and stability of an implicit solution method for the fractional diffusion equation, J. comput. Phys. 205, 719-736 (2005) · Zbl 1072.65123 · doi:10.1016/j.jcp.2004.11.025
[6]Yuste, S. B.; Acedo, L.: An explicit finite difference method and a new von Neumann-type stability analysis for fractional diffusion equations, SIAM J. Numer. anal. 42, No. 5, 1862-1874 (2005) · Zbl 1119.65379 · doi:10.1137/030602666
[7]Chen, C. -M.; Liu, F.; Turner, I.; Anh, V.: A Fourier method for the fractional diffusion equation describing sub-diffusion, J. comput. Phys. 227, 886-897 (2007) · Zbl 1165.65053 · doi:10.1016/j.jcp.2007.05.012
[8]Zhuang, P.; Liu, F.; Anh, V.; Turner, I.: New solution and analytical techniques of the implicit numerical method for the anomalous subdiffusion equation, SIAM J. Numer. anal. 46, No. 2, 1079-1095 (2008) · Zbl 1173.26006 · doi:10.1137/060673114
[9]Chen, C. -M.; Liu, F.; Burrage, K.: Finite difference methods and a Fourier analysis for the fractional reaction-subdiffusion equation, Appl. math. Comput. 198, 754-769 (2008) · Zbl 1144.65057 · doi:10.1016/j.amc.2007.09.020
[10]Liu, F.; Yang, C.; Burrage, K.: Numerical method and analytical technique of the modified anomalous subdiffusion equation with a nonlinear source term, J. comput. Appl. math. 231, 160-176 (2009) · Zbl 1170.65107 · doi:10.1016/j.cam.2009.02.013
[11]Scherer, R.; Kalla, S. L.; Boyadjiev, L.; Al-Saqabi, B.: Numerical treatment of fractional heat equations, Appl. numer. Math. 58, 1212-1223 (2008) · Zbl 1143.65105 · doi:10.1016/j.apnum.2007.06.003
[12]Podlubny, I.: Matrix approach to discrete fractional calculus, Fract. calc. Appl. anal. 3, No. 4, 359-386 (2000) · Zbl 1030.26011
[13]Podlubny, I.; Chechkin, A.; Skovranek, T.; Chen, Y.; Jara, B. M. Vinagre: Matrix approach to discrete fractional calculus II: Partial fractional differential equations, J. comput. Phys. 228, 3137-3153 (2009) · Zbl 1160.65308 · doi:10.1016/j.jcp.2009.01.014
[14]Xu, M. Y.; Tan, W. C.: Theoretical analysis of the velocity field stress field and vortex sheet of generalized second order fluid with fractional anomalous diffusion, Sci. China ser. A: math. 44, 1387-1399 (2001) · Zbl 1138.76320 · doi:10.1007/BF02877067
[15]Hirsch, R. S.: Higher order accurate difference solutions of fluid mechanics problems by a compact difference technique, J. comput. Phys. 24, 90-109 (1975) · Zbl 0326.76024 · doi:10.1016/0021-9991(75)90118-7
[16]Lele, S. K.: Compact finite difference schemes with spectral-like resolution, J. comput. Phys. 103, 16-42 (1992) · Zbl 0759.65006 · doi:10.1016/0021-9991(92)90324-R
[17]Liao, W.; Zhu, J.; Khaliq, A. Q. M.: An efficient high-order algorithm for solving systems of reaction-diffusion equations, Numer. meth. Partial diff. Eq. 18, 340-354 (2002) · Zbl 0997.65105 · doi:10.1002/num.10012
[18]Cui, M. R.: Fourth-order compact scheme for the one-dimensional sine-Gordon equation, Numer. meth. Partial diff. Eq. 25, 685-711 (2009) · Zbl 1175.65093 · doi:10.1002/num.20368
[19]Zhao, J. C.; Zhang, T.; Corless, R. M.: Convergence of the compact finite difference method for second-order elliptic equations, Appl. math. Comput. 182, 1454-1469 (2006) · Zbl 1111.65098 · doi:10.1016/j.amc.2006.05.033
[20]Ames, W. F.: Numerical methods for partial differential equations, (1977) · Zbl 0577.65077
[21]Lubich, C. H.: Discretized fractional calculus, SIAM J. Math. anal. 17, No. 3, 704-719 (1986) · Zbl 0624.65015 · doi:10.1137/0517050
[22]Thomas, W.: Numerical partial differential equations: finite difference methods, texts in applied mathematics, Numerical partial differential equations: finite difference methods, texts in applied mathematics 22 (1995) · Zbl 0831.65087
[23]A. Quarteroni, A. Valli, Numerical Approximation of Partial Differential Equations, Springer Series in Computational Mathematics 23, Springer-Verlag, 1994. · Zbl 0803.65088
[24]Horn, Roger A.; Johnson, Charles R.: Matrix analysis, (1986)
[25]Tadjeran, Charles; Meerschaert, Mark M.: A second-order accurate numerical method for the two-dimensional fractional diffusion equation, J. comput. Phys. 220, 813-823 (2007) · Zbl 1113.65124 · doi:10.1016/j.jcp.2006.05.030
[26]Lin, Y. M.; Xu, C. J.: Finite difference/spectral approximations for the time-fractional diffusion equation, J. comput. Phys. 225, 1533-1552 (2007) · Zbl 1126.65121 · doi:10.1016/j.jcp.2007.02.001